Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jan 6, 2009, 1:37 PM CST for Jefferson County, Tuscaloosa County, Walker County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2009, 1:37 PM CST (19:37 UTC)
- Expired
- Jan 6, 2009, 2:00 PM CST
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Jefferson County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 70 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 061937
TORBMX
ALC073-125-127-062000-
/O.NEW.KBMX.TO.W.0001.090106T1937Z-090106T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
137 PM CST TUE JAN 6 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
EASTERN WALKER COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...SUMITON...DORA...CORDOVA...
NORTH CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 200 PM CST
* AT 137 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BANKHEAD LOCK AND
DAM...OR 17 MILES NORTH OF HOLT...MOVING NORTHEAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
GORGAS STEAM PLANT...GORGAS AND 8 MILES SOUTHEAST OF PARRISH BY 150
PM CST...
SUMITON...DORA...BURNWELL AND ROCKY HOLLOW BY 155 PM CST...
SIPSEY AND 6 MILES SOUTHEAST OF LYNNS PARK BY 200 PM CST...
THIS INCLUDES INTERSTATE 65 EXIT NUMBER 275...
AND US 78 EXIT NUMBERS 65 THROUGH 85.
THIS IS A DANGEROUS STORM.. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3348 8758 3361 8742 3394 8717 3372 8684
3334 8739
TIME...MOT...LOC 1937Z 229DEG 56KT 3353 8736
$$
10/ARM2 follow-up statements
000 WWUS54 KBMX 061943 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 143 PM CST TUE JAN 6 2009 ALC073-125-127-062000- /O.CON.KBMX.TO.W.0001.000000T0000Z-090106T2000Z/ TUSCALOOSA AL-JEFFERSON AL-WALKER AL- 143 PM CST TUE JAN 6 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR EASTERN WALKER...NORTHWESTERN JEFFERSON AND NORTHEASTERN TUSCALOOSA COUNTIES... AT 143 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LITTLE SHOAL...OR ABOUT 16 MILES SOUTHWEST OF CORDOVA...MOVING NORTHEAST AT 50 MPH. THE TORNADO WILL BE NEAR... GORGAS STEAM PLANT...GORGAS AND GOODSPRINGS BY 150 PM CST... BIRMINGHAMPORT AND 9 MILES SOUTHEAST OF CORDOVA BY 155 PM CST... QUINTON...WEST JEFFERSON...MILLER STEAM PLANT AND BURNWELL BY 200 PM CST... THIS INCLUDES INTERSTATE 65 EXIT NUMBER 275... AND US 78 EXIT NUMBERS 65 THROUGH 85. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3341 8729 3355 8742 3394 8717 3372 8684 TIME...MOT...LOC 1943Z 237DEG 45KT 3356 8728 $$ 10/ARM
000 WWUS54 KBMX 061949 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 149 PM CST TUE JAN 6 2009 ALC125-061959- /O.CAN.KBMX.TO.W.0001.000000T0000Z-090106T2000Z/ TUSCALOOSA AL- 149 PM CST TUE JAN 6 2009 ...THE TORNADO WARNING FOR NORTHEASTERN TUSCALOOSA COUNTY IS CANCELLED... LAT...LON 3349 8722 3358 8731 3391 8713 3372 8684 TIME...MOT...LOC 1949Z 237DEG 45KT 3360 8720 $$ ALC073-127-062000- /O.CON.KBMX.TO.W.0001.000000T0000Z-090106T2000Z/ JEFFERSON AL-WALKER AL- 149 PM CST TUE JAN 6 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR SOUTHEASTERN WALKER AND NORTHWESTERN JEFFERSON COUNTIES... AT 149 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF GORGAS STEAM PLANT...OR ABOUT 14 MILES SOUTH OF CORDOVA...MOVING NORTHEAST AT 50 MPH. THE TORNADO WILL BE NEAR... BIRMINGHAMPORT AND 9 MILES SOUTHEAST OF CORDOVA BY 155 PM CST... QUINTON...WEST JEFFERSON...MILLER STEAM PLANT AND BURNWELL BY 200 PM CST... THIS INCLUDES INTERSTATE 65 EXIT NUMBER 275... AND US 78 EXIT NUMBERS 70 THROUGH 85. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3349 8722 3358 8731 3391 8713 3372 8684 TIME...MOT...LOC 1949Z 237DEG 45KT 3360 8720 $$ 10/ARM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 6, 12:01 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 6, 12:01 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1201 PM CST TUE JAN 6 2009 .UPDATE...AVIATION UPDATE. && .SHORT TERM...TODAY AND TONIGHT. QUASI-STATIONARY FRONT LOCATED CLOSE TO INTERSTATE 20 HAS NOT MOVED MUCH OVERNIGHT WITH A SOLID AREA OF RAIN NORTH OF I-20. EVEN THOUGH RAINFALL HAS BEEN STEADY ALL NIGHT ACROSS NORTH ALABAMA...AMOUNTS HAVE NOT BEEN TOO EXCESSIVE WITH MAXIMUM RADAR ESTIMATED TOTALS SINCE 6 PM MONDAY BETWEEN 1.5 AND 2.5 INCHES IN A STRIPE FROM SULLIGENT IN CENTRAL LAMAR COUNTY...EXTENDING NORTHEAST TO JASPER AND BLOUNTSVILLE. WITH AREAS NORTH OF I-20 EXPECTED TO REMAIN ON THE COOL SIDE OF BOUNDARY THROUGH TODAY...CURRENT FLASH FLOOD WATCH IN GOOD SHAPE ALTHOUGH IT MAY NEED TO BE EXTENDED INTO THE EVENING HOURS. AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL POSSIBLE IN AND NEAR FLASH FLOOD WATCH AREA. NOT MUCH CHANGE IN THE PREVIOUS THINKING REGARDING TIMING OR SEVERE POTENTIAL. I THINK THE PRIMARY MESO-SCALE FEATURE THAT MAY INFLUENCE AMOUNT OF SEVERE STORMS THIS AFTERNOON IS SURFACE WAVE FORECAST TO DEVELOP ALONG SURFACE FRONT. LATEST MODELS RUNS SUGGEST SURFACE LOW MAY BE FORMING SOONER AND FARTHER NORTH...WHICH WOULD DECREASE LOW LEVEL CONVERGENCE IN WARM SECTOR. MODELS ALSO SHOWING MAXIMUM QPF STAYING ON COOL SIDE OF ADVANCING COLD FRONT...WITH MINIMAL CONVECTIVE QPF ALONG BOUNDARY. THIS MAY BE DUE TO THE FACT THAT LARGE SCALE FORCING IS LOCATED A LITTLE TOO FAR UPSTREAM FROM SURFACE INSTABILITY. 06Z NAM MODEL DOES HOWEVER BRING FORCING CLOSER TO INSTABILITY AXIS BY 21Z TODAY. ONE SEVERE WEATHER PARAMETER THAT IS NOT IN DOUBT IS EXPECTED WIND SHEAR. LOW LEVEL JET OF 55 KNOTS WILL FORM IN WARM SECTOR THIS AFTERNOON WITH FAVORABLE HODOGRAPHS FOR ROTATING SUPERCELLS. WARM SECTOR TEMPERATURES WILL WARM INTO THE LOWER 70S WITH DEWPOINTS IN THE MID 60S. THIS WILL PRODUCE CAPES NEAR 1000 J/KG. NAM MODEL IS ALSO SHOWING A LULL IN THE CONVECTIVE ACTIVITY EARLY THIS EVENING AS VERTICAL FORCING WEAKENS. A SECOND WAVE OF FORCING THEN DEVELOPS AND APPROACHES SURFACE FRONT BY 06Z. THUS...IT IS BECOMING INCREASING LIKELY THAT CONVECTIVE LINE COULD INTENSIFY ACROSS SOUTHEAST ALABAMA BETWEEN 9 PM AND MIDNIGHT. .LONG TERM...WEDNESDAY THROUGH MONDAY. LOOKS LIKE ANOTHER SHORT WAVE WILL PASS THROUGH ON WEDNESDAY...THE FINAL KICK TO CLEAR US OUT. A FEW SHOWERS ARE EXPECTED DURING THE DAY. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT IS A TEMPERATURE FORECAST AND USED A BLEND OF GUIDANCE...THICKNESS AND GENEROUS TWEAKING TO GET AVERAGE TO SLIGHTLY ABOVE AVERAGE TEMPERATURES. HIGH PRESSURE WILL SHIFT OFF THE EAST COAST FRIDAY NIGHT WITH MODEST RETURN FLOW AHEAD OF ANOTHER COLD FRONT WHICH IS SCHEDULED TO ARRIVE ON SATURDAY. A FEW SCATTERED SHOWERS WILL BE POSSIBLE FROM LATE SATURDAY MORNING THROUGH THE EARLY EVENING. THE AIRMASS BEHIND THIS FRONT SHOULD BE COOL ENOUGH TO KEEP US AT OR SLIGHTLY BELOW CLIMATOLOGICAL AVERAGE THROUGH MONDAY. SOME UNCERTAINTIES WITH PRECIPITATION CHANCES AT THE END OF THE PERIOD. THE GFS CONTINUES ADVERTISING A LOW COMING OUT OF THE WESTERN GULF BRINGING US ANOTHER GOOD ROUND OF RAIN...OR SOMETHING WINTRY...ON TUESDAY...WHILE THE ECMWF KEEPS US DRY. ENSEMBLES TEND TO FAVOR THE ECMWF HERE. && .AVIATION...18Z TAF DISCUSSION. A WARM FRONT EXTENDS JUST NORTH OF THE I-20 CORRIDOR. NORTH OF THE FRONT...SHOWERS WILL PERSIST THROUGH MUCH OF THE AFTERNOON. AHEAD OF AN APPROACHING COLD FRONT...EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE OVER WEST ALABAMA THIS AFTERNOON...AND SPREAD EASTWARD BY EARLY EVENING. AHEAD OF THE COLD FRONT...GUSTY SOUTHERLY WINDS WILL BE POSSIBLE. ALONG THE FRONT...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. CURRENT THINKING ON FRONTAL TIMING WILL BE 00Z AT TCL...01Z AT BHM AND EET...03Z AT ANB...AND 06Z AT MGM AND TOI. WITH ANY THUNDERSTORMS AND HEAVIER RAIN SHOWERS...LOWERED CEILINGS AND DECREASED VISIBILITIES...WITH LIKELY IFR CONDITIONS...WILL BE POSSIBLE. BRIEF PERIODS OF LIFR CONDITIONS ARE ALSO POSSIBLE. BEHIND THE FRONT...EXPECT LIGHT RAIN TO CONTINUE FOR SEVERAL HOURS...WITH INCREASING CEILINGS BY WEDNESDAY MORNING. OVERALL CONFIDENCE IN TIMING OF THUNDERSTORM DEVELOPMENT IS FAIRLY LOW...AND UPDATES WILL BE LIKELY THROUGH THE AFTERNOON AND EVENING HOURS. 14 && .HYDROLOGY... FLOOD WARNINGS CONTINUE FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. THE 2 AM STAGE WAS NEAR 114 FT WITH FLOOD STAGE AT 122 FEET. THE CURRENT FORECAST IS FOR THE RIVER TO RISE TO NEAR 127 FEET BY EARLY THURSDAY MORNING AND THEN BEGIN A SLOW FALL. && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM TODAY NORTH OF LINE FROM ALICEVILLE...TO BIRMINGHAM...TO CENTRE. LAKE WIND ADVISORY UNTIL 9PM TONIGHT SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...TO LAFAYETTE. &&
Hazardous weather outlook, Jan 6, 9:15 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 915 AM CST TUE JAN 6 2009 ALZ011>015-017>050-071230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 915 AM CST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...FROM THE CITIES OF ALICEVILLE...BIRMINGHAM...TALLADEGA...AND WEDOWEE... SOUTHWARD. THE PRIMARY THREAT TIME IS BETWEEN THE HOURS OF NOON AND 10 PM. THE GREATEST THREAT WILL BE FROM DAMAGING WINDS ASSOCIATED WITH BOW ECHOES. HOWEVER...TORNADOES WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. FLASH FLOODING WILL ALSO BE A CONCERN ROUGHLY ALONG AND NORTH OF INTERSTATE 20 THROUGH 6 PM. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A SLOW MOVING COLD FRONT...STARTING EARLY THIS AFTERNOON NEAR THE ALABAMA...MISSISSIPPI STATE LINE...AND MOVING EASTWARD THROUGH THE DAY. MOISTURE AND WIND PROFILES WILL BE FAVORABLE FOR THE DEVELOPMENT OF STRONG STORMS...BUT QUESTIONS REMAIN ABOUT AVAILABLE INSTABILITY. THERE IS SOME CONCERN THAT A FEW BREAKS IN THE CLOUDS MAY OCCUR IN THE WARM SECTOR OVER SOUTHERN PORTIONS OF CENTRAL ALABAMA...WHICH WOULD RAPIDLY DESTABILIZE THE ATMOSPHERE AND SUPPORT THE DEVELOPMENT OF ISOLATED SUPERCELLS...AND TORNADOES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES ON THIS DEVELOPING SITUATION. HEAVY RAINFALL ACROSS PORTIONS OF NORTHERN MISSISSIPPI AND NORTHERN ALABAMA WILL PRODUCE MINOR ALONG THE TOMBIGBEE RIVER BASIN LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL ACROSS PORTIONS OF NORTHERN MISSISSIPPI AND NORTHERN ALABAMA WILL PRODUCE MINOR FLOODING ALONG THE TOMBIGBEE RIVER BASIN THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jan 6, 11:21 AM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1121 AM CST TUE JAN 6 2009 ALZ023-061745- TUSCALOOSA- 1121 AM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 1145 AM CST... AT 1121 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR LAKE LURLEEN STATE PARK...OR 7 MILES NORTHWEST OF NORTHPORT...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LAKE LURLEEN STATE PARK. SAMANTHA. WINDHAM SPRINGS. BANKHEAD LOCK AND DAM. WHITSON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Jan 6, 11:41 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 AM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM FLASH FLOOD 7 NW ATTALLA 34.09N 86.18W
01/06/2009 ETOWAH AL EMERGENCY MNGR
ONE CULVERT HAS BEEN WASHED AWAY IN WESTERN ETOWAH
COUNTY. THE MAIN WATER LINE INTO THE COMMUNITY HAS ALSO
BEEN WASHED AWAY. THIS WAS NEAR DEE HICKS ROAD AND MAYO
ROAD JUST NORTH OF US 278.
&&
LINHARESSpecial weather statement, Jan 6, 12:15 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1215 PM CST TUE JAN 6 2009 ALZ018>020-061900- CALHOUN-CHEROKEE-ETOWAH- 1215 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CHEROKEE AND ETOWAH COUNTIES UNTIL 100 PM CST... AT 1215 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF PIEDMONT...MOVING NORTHEAST AT 40 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PIEDMONT. ELLISVILLE. HOWELLS CROSSROADS. WATERHOUSE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jan 6, 12:15 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1215 PM CST TUE JAN 6 2009 ALZ020-061900- CHEROKEE- 1215 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CHEROKEE AND ETOWAH COUNTIES UNTIL 100 PM CST... AT 1215 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF PIEDMONT...MOVING NORTHEAST AT 40 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PIEDMONT. ELLISVILLE. HOWELLS CROSSROADS. WATERHOUSE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jan 6, 12:30 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CST TUE JAN 6 2009 ALZ015-017-024-061900- BLOUNT-JEFFERSON-WALKER- 1230 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR BLOUNT...JEFFERSON AND WALKER COUNTIES UNTIL 100 PM CST... AT 1230 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR SUMITON...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... EMPIRE. PARTRIDGE CROSSROADS. ARKADELPHIA. RICKWOOD CAVERNS. HAYDEN. MOUNT OLIVE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jan 6, 12:41 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1241 PM CST TUE JAN 6 2009 ALZ022-061915- PICKENS- 1241 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR PICKENS COUNTY UNTIL 115 PM CST... AT 1241 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ETHELSVILLE TO PICKENSVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF MILLPORT TO PICKENSVILLE...MOVING NORTHEAST AT 60 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PINE GROVE. OWENS. REFORM. LUBBUB. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 8:50 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 6 days |
| Jan 6, 7:22 AM CST | Flash Flood Warning | BMX | Blount | 4 hr |
| Jan 6, 7:34 AM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 4 hr |
| Jan 6, 7:43 AM CST | Areal Flood Advisory | BMX | Cherokee, Etowah | 3 hr |
| Jan 6, 9:36 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 days |
| Jan 6, 9:36 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 9 days |
| Jan 6, 9:51 AM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 4 days |
| Jan 6, 9:56 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 9 days |
| Jan 6, 11:04 AM CST | Flash Flood Warning | BMX | Blount, Cherokee, Etowah | 4 hr |
| Jan 6, 11:12 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more | 10 hr |
| Jan 6, 11:58 AM CST | Areal Flood Advisory | BMX | Fayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more | 4 hr |
| Jan 6, 1:06 PM CST | Flash Flood Warning | BMX | Fayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more | 4 hr |
| Jan 6, 1:37 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 4 days |
| Jan 6, 1:59 PM CST | Tornado Warning | BMX | Jefferson, Walker | 31 min |
| Jan 6, 2:52 PM CST | Tornado Warning | BMX | Blount, Etowah | 23 min |
| Jan 6, 3:09 PM CST | Flash Flood Warning | BMX | Blount, Etowah, St. Clair | 4 hr |
| Jan 6, 3:14 PM CST | Tornado Warning | BMX | Cherokee, Etowah | 31 min |
| Jan 6, 3:40 PM CST | Flash Flood Warning | BMX | Cherokee | 4 hr |
| Jan 6, 3:45 PM CST | Areal Flood Advisory | BMX | Bibb, Shelby | 3 hr |
| Jan 6, 3:53 PM CST | Tornado Warning | BMX | Cherokee | 16 min |
| Jan 6, 5:09 PM CST | Flash Flood Warning | BMX | Fayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more | 3 hr |
| Jan 6, 5:27 PM CST | Tornado Warning | BMX | Calhoun, Clay, Cleburne | 33 min |
| Jan 6, 5:49 PM CST | Tornado Warning | BMX | Clay | 26 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.